Thunderstorm Wind, Pend Oreille
- When
- July 13, 5:45 PM PST to 6:15 PM PST
- Where
- Pend Oreille County, Diamond Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 48.130, -117.180
Severe outflow winds from a thunderstorm brought damaging winds to Diamond Lake. Several trees were knocked down with dozens of homeowners reporting damage to their homes and docks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Severe outflow winds from a thunderstorm brought damaging winds to Diamond Lake. Several trees were knocked down with dozens of homeowners reporting damage to their homes and docks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 13, 4:15 PM PST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
515 PM PDT FRI JUL 13 2007
.SYNOPSIS...
A DISTURBANCE PASSING UP THE WEST SIDE OF THE MID-LEVEL RIDGE WILL
BRING SOME UNSETTLED WEATHER TONIGHT AND SATURDAY. THIS WILL ALSO
START A GRADUAL COOLING TREND FOR THE INLAND NORTHWEST INTO NEXT
WEEK.
&&
.DISCUSSION...
TONIGHT THROUGH SUNDAY NIGHT...THE CWA WILL REMAIN IN A RELATIVELY
WARM AND UNSTABLE AIR MASS THROUGH THIS PERIOD...ON THE WESTERN
SIDE OF A MID-LEVEL RIDGE. TONIGHT...A DISTURBANCE SLIDING NORTH
WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS. STEEP
LAPSE RATES ARE INDICATED THROUGHOUT THE MUCH OF THE CENTRAL AND
EASTERN CWA. THIS IS COUPLED WITH A GOOD POTENTIAL INSTABILITY
SIGNATURE (NEGATIVE DTHETA/DZ LAPSE RATES) AND A DCAPE VALUES OF
NEAR 1000 J/KG. THERE HAS BEEN SOMEWHAT OF A CAP IN PLACE...BUT
WITH THE LINE OF STORMS COMING IN AND THE HEATING OF THE DAY...AND
THE DISTURBANCE SLIDING IN...THIS CAP IS EXPECTED TO WEAKEN THIS
EVENING. GIVEN THE VERTICAL PROFILE WITH DRIER AIR IN THE LOW
LEVELS...SOME STRONGER STORMS WITH GUSTY WINDS WILL BE
POSSIBLE...ESPECIALLY IN ANY COLLAPSING STORMS. GFS HAS BEEN
PRETTY CONSISTENT IN DEVELOPING THE STORMS AND ORGANIZING THEM
INTO A POTENTIAL MCS...TRACKING UP THROUGH THE BLUES AND PALOUSE.
WINDS ASSOCIATED WITH THE OUTFLOW FROM STORMS WILL CONTINUE TO
BRING PATCHY AREAS OF BLOWING DUST THROUGH THE EVENING. THE PRECIP
WILL GRADUALLY TRANSLATE EAST THROUGH THE OVERNIGHT AND DECREASE
OVER THE WESTERN CWA. SATURDAY THROUGH SUNDAY NIGHT...A COUPLE
DISTURBANCE ROUND THROUGH THE PAC NW. THE ATMOSPHERE REMAINS
MODESTLY UNSTABLE...IN BOTH TERMS OF LAPSE RATES AND POTENTIAL
INSTABILITY. SOME MOISTURE LINGERING OVER THE EASTERN CWA...THOUGH
LARGELY HIGH BASED...COMBINED WITH DAYTIME HEATING WILL CONTINUE
TO MEAN A RISK FOR FOR SOME ISOLATED TO SCATTERED THUNDERSTORMS
THROUGH THE WEEKEND. THIS THREAT FOR LIGHTNING...COMBINED WITH
CONTINUED DRY FUELS WILL MEAN SOME CRITICAL FIRE WEATHER
CONDITIONS THROUGH SATURDAY EVENING...WITH THE THREAT SHIFTING TO
THE NE DISTRICTS ON SATURDAY ITSELF. TEMPERATURES WILL REMAIN
ABOVE AVERAGE THIS PERIOD...BUT THE REGION WILL SEE A RELATIVE
COOLING TREND.
MONDAY THROUGH FRIDAY...LARGE AREA OF LOW PRESSURE OFF THE PACIFIC
NORTHWEST COAST WHILE A PRONOUNCED INLAND WESTERN US RIDGE WITH
AXIS EAST OF THE FORECAST AREA IN MONTANA REMAINS THROUGH THE
PERIOD. THE RESULT IS A PRONOUNCED AND PROLONGED SOUTHWEST FLOW THAT
BECOMES RATHER SOUTHERLY AT TIMES. BECOMING SOUTHERLY WOULD ALLOW
SHORTWAVES TAKING THE PATH AROUND THE PERIPHERY OF THE OF THE LARGE
OFFSHORE LOW TO PASS NORTHWARD THROUGH OREGON IN SUCH A MANNER AS TO
AVOID THE RAIN-SHADOW EFFECTS OFTEN PRODUCED BY THE CASCADE MOUNTAIN
RANGE. THEREFORE WITH THE ABOVE SCENARIO IN MIND POPS HAVE BEEN
INCREASED SOME INTO THE SLIGHT CHANCE RANGE TO ACCOMMODATE PASSING
OF ANY SUCH SHORTWAVES. ADDITIONALLY TEMPERATURES ARE COOLER IN THIS
TIME INTERVAL RELATIVE TO THOSE OF TODAY AND SATURDAYS DUE TO THE
RIDGE AXIS PLACEMENT OVER MONTANA AND NOT OVER EASTERN WASHINGTON
AND IDAHO AS IT IS TODAY.
&&
.AVIATION...PRIMARILY VFR CONDITIONS THROUGH 00Z SATURDAY. UNSTABLE
AND MOIST AIR MASS WILL SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT
MAINLY EAST OF A LINE FROM KCQV TO KLWS THROUGH 10Z SATURDAY...WITH
ISOLATED EVENING THUNDERSTORMS WEST OF THIS LINE. STORMS WILL BE
HIGH BASED AND LIKELY PRODUCE GUSTY AND ERRATIC WINDS IN THE
VICINITY OF THUNDERSTORMS. GUSTY WINDS MAY ALSO PRODUCE SOME BLOWING
DUST AND LCL MVFR VIS THIS EVENING...ACROSS THE EAST TAF SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 68 100 66 92 61 93 / 40 20 20 20 0 0
COEUR DALENE 65 102 62 92 57 93 / 40 30 20 20 0 0
PULLMAN 61 97 60 90 57 91 / 40 20 20 20 0 0
LEWISTON 68 104 70 98 66 99 / 40 20 20 20 10 0
COLVILLE 59 103 61 95 57 96 / 30 30 20 20 0 0
SANDPOINT 60 99 59 91 58 92 / 30 30 20 20 0 0
KELLOGG 64 104 61 92 58 93 / 30 30 20 20 20 0
MOSES LAKE 71 102 66 95 62 96 / 30 20 20 10 0 0
WENATCHEE 71 99 69 92 65 93 / 30 20 20 10 0 0
OMAK 70 101 67 95 61 96 / 40 20 20 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 7 PM PDT SATURDAY FOR NORTHERN AND
CENTRAL IDAHO PANHANDLE (ZONE 101).
WA...RED FLAG WARNING UNTIL 6 PM PDT THIS AFTERNOON FOR EAST
WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)...EAST
WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...EAST
WASHINGTON NORTH CASCADES (ZONE 685)...EAST WASHINGTON
OKANOGAN HIGHLANDS (ZONE 687)...EAST WASHINGTON
OKANOGAN/METHOW VALLEYS (ZONE 684)...EAST WASHINGTON SOUTH
CENTRAL CASCADE MOUNTAINS (ZONE 680)...EAST WASHINGTON
SOUTH CENTRAL CASCADE VALLEYS (ZONE 676).
RED FLAG WARNING UNTIL 2 AM PDT SATURDAY FOR EAST WASHINGTON
NORTHERN COLUMBIA BASIN (ZONE 673).
RED FLAG WARNING UNTIL 7 PM PDT SATURDAY FOR EAST WASHINGTON
NORTHEAST (ZONE 686).
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
238 PM PDT FRI JUL 13 2007
IDZ001>004-026-027-WAZ031>038-041>044-142145-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
238 PM PDT FRI JUL 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
FIRE WEATHER WATCH IN EFFECT FROM 6 PM TO 11 PM PDT THIS
EVENING FOR IDAHO PALOUSE...CENTRAL PANHANDLE
MOUNTAINS...LEWISTON AREA...LEWIS AND SOUTHERN NEZ PERCE
COUNTIES
FIRE WEATHER WATCH IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON
FOR NORTHEAST BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN
COUNTIES...MOSES LAKE AREA
RED FLAG WARNING IN EFFECT UNTIL 7 PM PDT SATURDAY FOR NORTH
IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...SPOKANE
AREA...NORTHEAST MOUNTAINS
RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR
MOSES LAKE AREA...OKANOGAN HIGHLANDS...WENATCHEE
AREA...EAST SLOPES NORTH CASCADES...OKANOGAN
VALLEY...WATERVILLE PLATEAU
RED FLAG WARNING IN EFFECT UNTIL 2 AM PDT SATURDAY FOR
WASHINGTON PALOUSE...UPPER COLUMBIA BASIN
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A THREAT FOR THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY
EVENING OVER CENTRAL WASHINGTON. THIS POTENTIAL WILL SHIFT INTO EAST
WASHINGTON AND IDAHO AS WELL. SOME STORMS MAY PRODUCE GUSTY WINDS
AND SMALL HAIL. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL
CONTINUE TO POSE FIRE CONCERNS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON
TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER
ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE
VALLEYS OF THE IDAHO PANHANDLE.
THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON
AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO
SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE
MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN.The Spokane radar (KOTX), 60 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47406.